Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Emergency Medicine
Volume 2013 (2013), Article ID 878903, 4 pages
http://dx.doi.org/10.1155/2013/878903
Case Report

p-ANCA-Associated Vasculitis Caused by Levamisole-Adulterated Cocaine: A Case Report

Department of Emergency Medicine, Howard University Hospital, 2041 Georgia Avenue, Washington, DC 20060, USA

Received 23 December 2012; Accepted 10 January 2013

Academic Editors: P. Iannone and N. Kikuchi

Copyright © 2013 Michelle R. Carter and Sorour Amirhaeri. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. Rongioletti, L. Ghio, F. Ginevri et al., “Purpura of the ears: a distinctive vasculopathy with circulating autoantibodies complicating long-term treatment with levamisole in children,” British Journal of Dermatology, vol. 140, no. 5, pp. 948–951, 1999. View at Publisher · View at Google Scholar · View at Scopus
  2. R. S. Mutch and P. R. Hudson, “Levamisole in the adjuvant treatment of colon cancer,” Clinical Pharmacology, vol. 95, p. 1092, 1991. View at Google Scholar
  3. J. A. Buchanan, R. J. Oyer, N. R. Patel et al., “A confirmed case of agranulocytosis after use of cocaine contaminated with levamisole,” Journal of Medical Toxicology, vol. 6, no. 2, pp. 160–164, 2010. View at Publisher · View at Google Scholar · View at Scopus
  4. C. Chung, P. C. Tumeh, R. Birnbaum et al., “Characteristic purpura of the ears, vasculitis, and neutropenia—a potential public health epidemic associated with levamisole-adulterated cocaine,” Journal of American Academy of Dermatology, vol. 56, no. 4, pp. 722–725, 2011. View at Google Scholar
  5. D. Lung, K. Lynch, S. Agrawal et al., “Images in emergency medicine,” Annals of Emergency Medicine, vol. 57, p. 307, 2011. View at Google Scholar
  6. R. Laux-End, D. Inaebnit, H. A. Gerber, and M. G. Bianchetti, “Vasculitis associated with levamisole and circulating autoantibodies,” Archives of Disease in Childhood, vol. 75, no. 4, pp. 355–356, 1996. View at Google Scholar · View at Scopus
  7. Centers for Disease Control and Prevention (CDC), “Agranulocytosis associated with cocaine use-four states,” MMWR Morbidity and Mortality Weekly Report, vol. 58, pp. 1381–1385, 2009. View at Google Scholar
  8. D. G. MacFarlane and P. A. Bacon, “Levamisole-induced vasculitis die to circulating immune complexes,” British Journal of Medicine, vol. 1, pp. 407–408, 1978. View at Google Scholar
  9. M. A. Scheinberg, J. B. G. Bezerra, F. A. Almeida, and L. A. Silveria, “Cutaneous necrotizing vasculitis induced by levamisole,” British Medical Journal, vol. 1, pp. 408–409, 1978. View at Google Scholar
  10. K. Ullrich, R. Koval, E. Koval et al., “Five consecutive cases of a cutaneous vasculopathy in users of levamisole adulterated cocaine,” Journal of Clinical Rheumatology, vol. 4, pp. 193–196, 2011. View at Google Scholar
  11. I. A. Mansi, A. Opran, and F. Rosner, “ANCA-associated small-vessel vasculitis,” American Family Physician, vol. 65, no. 8, pp. 1615–1620, 2002. View at Google Scholar · View at Scopus